Feeling sick after turbinate reduction with radiofrequency
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 5
Sick after turbinate surgery
Hi, unfortunately this is fairly common. The dripping down the back of the throat can cause irritation and some nausea. That being said, make sure your surgeon is aware and follow-up in the clinic so that he/she can make sure your recovery is within normal limits.
Feeling sick after nasal turbinate reduction surgery?
It is normal for your nose to feel congested after nasal turbinate surgery. Most people have some crusting and oozing for a few days before inflammation from the surgery cools off and wounds start to heal. Some of this recovery time has to do with the method of turbinate reduction, but everyone gets some of these affects to some extent. Nasal saline spray is something that can help in these situations postoperatively, but you should avoid using Afrin for more than 3-5 days. Longer term use of this medication can cause your nose to need the medication to prevent swelling and ultimately causes a "rebound" swelling and addiction-like affect. Short term use of this medication is generally safe and very effective. Continue to follow your surgeon's instructions after surgery.
Turbinate surgery and avoiding nasal decongestant sprays.
Turbinate reduction is a surgery to improve the nasal airway by shrinking down the turbinates in the nose.
This can be performed with a number of techniques. After surgery there will be swelling and congestion as the nose heals. While you heal, it's important to keep the nose well humidified.
I would recommend avoiding long term (>3 day) use of decongestant sprays like afrin (oxymetazoline). Your nose can become addicted and you'll suffer from rebound congestion. Keep your follow-up appointment with your surgeon so they can keep you on track to recovery.
You might also like...
Usually this type of surgery causes swelling of the turbinates as well as secretion that goes hand in hand with it. I would recommend continuing the treatment you are doing and you should see improvement soon - everyone is different , it may take 1-2 weeks.
Stuffy feeling after nasal surgery
I hate to say it, but its not uncommon to feel this way after turbinate surgery! Your nose's natural response to trauma will be to swell and create mucus - and that is exactly what is going on right now as it is healing. The dripping usually slows down when it gets close to a week, but it all depends on what your doc did as far as the turbinectomy is concerned (believe it or not, there are quite a few different ways of doing it). Sore and itchy throat is usually secondary to the post nasal drip from the mucus as well as the dry oxygen given during surgery. The best way to improve things quickly is to hydrate, hydrate, hydrate. Remember, keep your doc up to date with what is happening so that they can help guide you. Best of luck! You'll be feeling much better very soon!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.